Iowa, 2008Flash Flooding and Flooding in Iowa, April 24 to 30, 2008
April 24 to 30, 2008 · NWS ARX · 8 events in 3 counties and zones
Thunderstorms with heavy rain were triggered by an upper level disturbance moving across Iowa toward northern Illinois. Excessive rainfall amounts of 3 to 6 inches occurred during the late night of April 24 into the early morning of April 25, which caused flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms with heavy rain were triggered by an upper level disturbance moving across Iowa toward northern Illinois. Excessive rainfall amounts of 3 to 6 inches occurred during the late night of April 24 into the early morning of April 25, which caused flash flooding. Runoff from the heavy rainfall kept water levels high through the end of April on the Turkey River and Mississippi River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Apr 24, 8:38 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 24, 8:38 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
938 PM CDT THU APR 24 2008
.UPDATE...
PRETTY BUSY SHIFT SO NOT MUCH TIME TO GET INTO DETAILS. CONVECTION
LIT IN NARROW THETA-E RIDGE /LOWEST 1 KM/ WHERE IT CLEARED LATE IN
AFTN ON WRN SIDE OF LARGE STRATIFORM RAIN AREA. VERY CLOSE TO
SEVERE ON WRN/SWRN FLANK OF CWA...WITH SEVERAL WARNINGS OUT OF DMX
OFFICE. INSTABILITY/ENVIRONMENT MUCH MORE HOSTILE TO THE
EAST/NORTH SO STORMS MORPH TO RAINERS QUITE QUICKLY WITH EWRD
PROGRESSION. LARGE RAIN/STORM COMPLEX OVER CNTL IA/SERN MN WORKING
SLOWLY EAST AND HAS SOME HIGH RAIN RATES IN NERN IA WITH UP TO AN
INCH OR MORE ALREADY HAVING FALLEN OUT OF STRONGEST ECHO. SFC
FRONT STILL BACK OVER CNTL MN INTO KOMA AREA WITH OUTFLOW EAST OF
OMA ALONG I-80 INTO ALO AREAS. THIS SHOULD CONTINUE TO SETTLE
SOUTH/EAST...AND WILL SET UP REGENERATIVE/BACKBUILDING MCS AS SLY
LOW LEVEL JET INCREASES TONIGHT AHEAD OF CNTL ROCKIES POTENT WAVE.
RUC/WRF MOISTURE TRANSPORT TAKES OFF IN NEXT FEW HOURS INTO THE
OFB/COLD FRONT INTERSECTION OVER CNTL IA AND STORMS SHOULD FEAST
HERE...BEFORE RIDING EAST/NORTHEAST. A LOT OF UNCERTAINTY ON HOW
IT WILL ALL PLAY OUT...BUT BETWEEN NEW HPC EXCESSIVE RAINFALL
DISCUSSION...COLLABORATION WITH NESDIS...AND ADJACENT WFOS...THINK
PORTIONS OF FORECAST /ESPECIALLY SOUTH/ MAY BE UNDER GUN FOR HEAVY
RAINS THROUGH FRIDAY MORNING. HENCE...FLOOD WATCH ISSUED GIVEN
RAINS TODAY/THIS EVENING...AND RIVERS RUNNING HIGH IN SOME
AREAS...AND SATURATED SOILS. NOT THINKING FLASH TYPE FLOOD AT THIS
MOMENT BUT THIS TO BE WATCHED IF HEAVIER ECHO CAN TRAIN AS FAR
NORTH/EAST INTO NERN IA.
BINAU
&&
.PREV DISCUSSION... /ISSUED 250 PM CDT THU APR 24 2008/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST CONCERNS FOCUS ON LIKELY MCS TONIGHT...WHERE IT WILL
TRACK...AND THEN THE SEVERE POTENTIAL FOR FRI AFTERNOON.
SFC COLD FRONT WILL CONTINUE TO MAKE ITS WAY EAST TONIGHT...SETTLING
ACROSS THE UPPER MISSISSIPPI RIVER VALLEY...BUT THEN GETTING A KICK
EAST AS A 500 MB SHORTWAVE TROUGH DRIVES OUT OF THE NORTHERN PLAINS
AND INTO THE BOUNDARY. MORE CYCLOGENESIS WILL OCCUR ALONG THE FRONT
AS A RESULT...WITH A SFC LOW DEEPENING AND LIFTING WITH THE UPPER
LEVEL TROUGH...AND SHIFTING EAST/NORTHEAST FRI NIGHT. AS
MENTIONED...THERE AR
DEVELOPMENT OF A THUNDERSTORM COMPLEX ACROSS NEB/IA...MOVING
NORTHEAST ALONG AND WEST OF THE SFC FRONT ON FRI. PREVIOUSLY...THE
MODELS WERE IN DECENT AGREEMENT...BUT A SLIGHT SHIFT IN THE NAM
WITH THE 12Z RUN...DEVELOPING THE MCS MORE SOUTH THAN THE
GFS...WHICH RESULTS IN A SHIFT EAST FOR THE MCS TRACK...AND PUTS
MORE OF THE FORECAST AREA UNDER THE HEAVIER PCPN. THE GFS HAS STAYED
CONSISTENT...KEEPING THE BULK OF THE PCPN ACROSS MN INTO NW WI.
COMPARING THE 09Z SREF...ITS COMPONENTS FAVOR THE NAM/S SFC LOW
CENTER AT 12Z FRI. 18Z SREF IS A BIT MORE MURKY...BUT THE NAM AND
GFS COME TOGETHER BY 00Z ANYWAY. 24 HR TOTAL QPF SHOWS THE
DIFFERENCES BETWEEN THE TWO QUITE WELL...WITH THE AXIS OF HEAVY RAIN
IN THE GFS FROM NORTHEAST IA INTO NORTHWEST WI...SKIRTING SOUTHEAST
MN. THE NAM...WHILE MUCH LESS IN QPF...WOULD BRING A BROADER SWATH
OF AROUND AN INCH TO THE FORECAST AREA...WITH ITS AXIS FROM WESTERN
IA INTO NORTHCENTRAL WI. AGAIN...DIFFERENCES IN ORIGIN THE BIG
FACTOR HERE. ITS GOING TO RAIN...ITS JUST A MATTER OF HOW MUCH. LIKE
THE CONSISTENCY OF THE GFS. THE NAM HAS SHOWN MORE VARIANCE IN ITS
SOLUTION...BUT DOES SEEM TO HAVE THE FAVOR OF THE LATEST SREF. WILL
GO THE BLEND ROUTE FOR NOW...KEEPING THE HEAVIER RAINS JUST TO THE
WEST...BUT BRINGING MORE QPF TO WESTERN/NORTHERN SECTIONS OF THE
FORECAST AREA.
NEXT...THE POTENTIAL FOR CONVECTION ALONG THE COLD FRONT...SOME OF
WHICH COULD BE SEVERE. THE FRONT WILL SLIDE INTO EASTERN WI DURING
THE AFTERNOON...PROVIDING A FOCUS FOR THUNDERSTORMS AS IT MOVES.
GOOD MOISTURE TRANSPORT AHEAD OF THE FRONT...VIA 850 MB MOISTURE
TRANSPORT VECTORS...WITH SFC TDS CLIMBING TO AROUND 60 F OR SO. SREF
MLCAPES REACH 1500 J/KG OVER ILL AND SE WI AHEAD OF THE FRONT.
MEANWHILE...THE SHEAR IS PRETTY IMPRESSIVE...WITH 50 KTS IN THE 0-3
KM LAYER...AND 30 KTS IN THE 0-1 KM LAYER. VERY GOOD DIRECTIONAL
SHEAR INDICATED IN THE LOW LAYERS AT THE MOMENT...GOING FROM THE
SOUTHEAST AT THE SFC TO THE WEST AT 500 MB. ALL IN ALL...A GOOD
SETUP FOR SEVERE WEATHER...IF INSTABILITY CAN BE GENERATED...AND
THAT IS THE BIGGEST QUESTION. THERE COULD BE CONSIDERABLE CLOUDINESS
ACROSS THE AREA THROUGHOUT THE DAY...INHIBITING INSTABILITY. HERE
AGAIN WHERE THE MCS TRACKS WILL PLAY A BIG ROLE. FEEL THE MORE
LIKELY SCENARIO IS FOR INITIATION ALONG THE FRONT ACROSS WESTERN
WI/EASTERN IA...TRACKING EAST INTO WHAT SHOULD BE A MORE FAVORABLE
ATMOSPHERE ACROSS SOUTHEAST WI INTO NORTHERN ILL. IF CAPE CAN BE
BUILT ACROSS THE FORECAST AREA THOUGH...THE LOCAL SEVERE THREAT FOR
FRI AFTERNOON INCREASES...MAINLY EAST OF THE MISSISSIPPI RIVER.
DEFINITELY SOMETHING THAT BEARS WATCHING.
THE BULK OF THE PRECIPITATION WILL HAVE PUSHED EAST/NORTHEAST BY
FRIDAY EVENING...ALTHOUGH SOME WRAP AROUND MOISTURE AROUND THE
DEPARTING LOW COULD LEAD TO CONTINUED RAIN CHANCES. THE WINDS WILL
BE RATHER BLUSTERY...THANKS TO THE TIGHT PRESSURE GRADIENT
POST THE LOW...BUT SHOULD STAY BELOW WIND ADV CRITERIA.
STRONG PUSH OF COLD AIR WILL FOLLOW THE FRONT...AND SHOULD RESULT IN
STEADY OR SLOW FALLING TEMPS ON FRI WEST OF THE MISSISSIPPI
RIVER...AND THEN A CHILLY DAY ON SAT...WITH HIGHS ONLY FLIRTING WITH
50.
SAT NIGHT/SUN...A SHORTWAVE TROUGH IS PROGGED TO MOVE ACROSS
IA...BRINGING THE THREAT FOR SOME PCPN. THE NAM IS FARTHER NORTH
WITH THESE FEATURE...WHILE THE GFS IS MORE SOUTH. THE SREF FAVORS
THE GFS. ONGOING FORECAST HAS POPS FOR THE ENTIRE AREA...AND MAY
TREND DOWN FOR THE NORTHERN REACHES...BUT WILL STAY THE COURSE FOR
THE SOUTHERN HALF. WITH THE AMOUNT OF THE COLD THOUGH...SOME OF THE
PCPN WOULD FALL AS SNOW. DON/T EXPECT MUCH/IF ANY SNOW ACCUMULATION
HOWEVER.
LONG TERM...MONDAY THROUGH THURSDAY
MEDIUM RANGE MODELS CONTINUE TO EASE THE 500 MB TROUGH EAST FOR THE
START OF THE NEW WORK WEEK...BUILDING IN SOME RIDGING FOR MID WEEK.
HOWEVER...THE EC AND GFS ARE QUITE DIFFERENT ON THE DETAILS. THE EC
TAKES THE CLOSED 500 MB LOW AND RETROGRADES IT BACK TO THE
NORTHWEST...ACROSS THE NORTHERN GREAT LAKES BY LATE WED. THE
GFS...ON THE OTHERHAND...SLIDES IT EAST AND LEAVES IT THERE. THE
RESULT HERE IS THAT THE EC WOULD KEEP AN INCOMING WEST COAST TROUGH
GENERALLY SOUTH OF THE LOCAL AREA...WITH THE GFS SHOWING A HIGHER
POTENTIAL TO BRING IT MORE NORTH...WITH MORE OF A LOCAL IMPACT.
PLENTY OF VARIANCES IN THE ENSEMBLE MEMBERS...BUT MORE WOULD SEEM TO
FAVOR THE GFS. CONFIDENCE LOW IN THE DETAILS FOR NEXT WEEK AS A
RESULT...BUT IT DOES LOOK LIKE A COUPLE DRY DAYS ARE IN STORE FOR
THE AREA FOR EARLY NEXT WEEK...WITH THE POTENTIAL FOR SOME PCPN
CHANCES TOWARD THE END OF THE WORK WEEK...DEPENDING ON HOW THAT
UPPER LEVEL FLOW SHAKES OUT. TEMPERATURES LOOK TO GRADUALLY MODERATE
BACK TO THE SEASONABLE NORMALS.
AVIATION...
LARGE AREA OF RAIN WITH IFR/MVFR CONDITIONS IS EXPECTED TO LIFT
NORTH AND PAST BOTH TAF SITES BY LATE THIS AFTERNOON. ONCE THE RAIN
ENDS...STILL EXPECTING MVFR OR LOW VFR CONDITIONS TO PREVAIL THROUGH
THE NIGHT. SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL
CONTINUE TO KEEP LOW LEVEL MOISTURE LEVELS HIGH HELPING TO MAINTAIN
THE CLOUDS AND A LITTLE BIT OF FOG. THE COLD FRONT IS EXPECTED TO
MOVE EAST OF BOTH TAF SITES BY 15Z FRIDAY SWITCHING THE WINDS AROUND
TO THE NORTH. AN AREA OF LOW PRESSURE WILL MOVE NORTH ALONG THE
FRONT AND WILL BRING MORE RAIN INTO THE AREA BETWEEN 12Z AND 15Z
FRIDAY. AS THIS RAIN MOVES INTO THE AREA...EXPECT MVFR CONDITIONS TO
PREVAIL.
04
HYDROLOGY...
MUCH OF THE AREA CAN EXPECT 1/2 TO 1 INCH OF ADDITIONAL RAINFALL
THROUGH FRIDAY EVENING...BUT THERE IS THE POTENTIAL FOR 1 1/2 OR
POSSIBLY A LOCAL 2 INCHES...IF THE MCS MOVES ACROSS THE FORECAST
AREA. AGAIN...TRENDS ARE TO KEEP IT WEST...BUT THE DEVELOPMENT
OVERNIGHT WILL HAVE TO BE MONITORED CLOSELY. GROUNDS ARE WET AND
ADDITIONAL RUNOFF COULD LEAD TO RISES ON AREA RIVERS/STREAMS. SOME
RIVERS ARE ALREADY RUNNING HIGHER THAN NORMAL...AND RESPONSE TO
INCOMING RAINFALL MAY PUSH A FEW RIVERS UPWARD TO FLOOD STAGE AGAIN.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR WIZ053-WIZ054-WIZ061.
MN...NONE.
IA...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR IAZ008-IAZ009-IAZ010-
IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
01/01Hazardous weather outlook, Apr 24, 4:41 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
541 PM CDT THU APR 24 2008
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-251000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
541 PM CDT THU APR 24 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA
TONIGHT...PARTICULARLY WEST OF THE MISSISSIPPI RIVER THIS EVENING...
WITH THIS THREAT EXPANDING EAST OVERNIGHT. A FEW STORMS COULD
PRODUCE PEA TO NICKEL SIZE HAIL AND WIND GUSTS TO 60 MPH...ESPECIALLY
THIS EVENING WEST OF A LINE FROM NEW HAMPTON TO ROCHESTER. MORE
RAINFALL...SOME LOCALLY HEAVY...IS ALSO LIKELY WITH AMOUNTS FROM A
HALF AN INCH UPWARDS TO 2 INCHES. THE HEAVIEST RAIN IT APPEARS WILL
AFFECT AREAS OF NORTHEAST IOWA INTO SOUTHEAST MINNESOTA. THIS MAY
CAUSE MORE RISES OF RIVERS AND STREAMS...AND POTENTIAL RUNOFF
PROBLEMS FOR SATURATED SOILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ALONG A FRONTAL BOUNDARY
ON FRIDAY. MORE SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE AREA
ONCE AGAIN. INSTABILITY AND WIND PROFILES AHEAD OF THE FRONT WILL BE
FAVORABLE FOR SEVERE STORMS WITH DAMAGING WINDS...LARGE HAIL AND
POSSIBLY ISOLATED TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER
AT THIS TIME LOOKS TO BE TO THE EAST OF A MEDFORD WISCONSIN...TO LA
CROSSE...TO OELWEIN IOWA LINE.
IN ADDITION TOTAL RAINFALL AMOUNTS BY FRIDAY EVENING WILL RANGE
FROM A 1 TO 2 INCHES. WITH SOME CREEKS AND RIVERS RUNNING
HIGHER THAN NORMAL...THIS ADDITIONAL RAIN COULD CAUSE RISES ONCE
AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM THIS EVENING OVER
PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA WEST OF A LINE
FROM ROCHESTER TO NEW HAMPTON. IN ADDITION...ANY RAINFALL REPORTS
WOULD BE APPRECIATED FROM LATE TONIGHT THROUGH FRIDAY...AS WELL AS
ANY REPORTS OF HIGH WATER.
.EMERGENCY MANAGEMENT COORDINATION...
NO CALL IS SCHEDULED.
RABERDING/BINAU
Flood, Clayton
- When
- April 24, 10:00 PM CST to April 27, 9:00 PM CST
- Where
- Clayton County, 0.74 mi WNW of Elkader to 0.65 mi N of Elkader
- Cause
- Heavy Rain
- Property damage
- $380,000
- Reported by
- Law Enforcement
- Coordinates
- 42.853, -91.414
Runoff from heavy rainfall caused significant rises on the Turkey River and caused moderate to major flooding. At Elkader, the Turkey River crested at 18.84 feet on April 25. Flood stage is 12 feet. Damage was estimated at $100,000 including damage to the dike on the town's southwest side and erosion on the riverbank on the northwest side of the community. At Garber, the river crested at 27.98 feet on April 25, which was below the record setting crest of 32.8 feet on May 23, 2004. Flood stage at Garber is 17 feet.
Flash Flood, Fayette
- When
- April 24, 10:45 PM CST to April 25, 2:00 AM CST
- Where
- Fayette County, 2.57 mi SE of Oran to 4.91 mi NNW of Westgate
- Cause
- Heavy Rain
- Property damage
- $120,000
- Reported by
- Emergency Manager
- Coordinates
- 42.674, -92.043
Eleven roads were closed due to the effects of high water, including washouts and erosion. Even three days after the heavy rain had fallen, there were a few roads still closed. Damage estimates totaled $120,000.
Flash Flood, Clayton
- When
- April 25, 12:05 AM CST to 2:00 AM CST
- Where
- Clayton County, Strawberry Pt to 0.97 mi SSW of Graham
- Cause
- Heavy Rain
- Property damage
- $290,000
- Reported by
- Emergency Manager
- Coordinates
- 42.680, -91.530
The emergency manager indicated a park was flooded near Elkader, along with some homes on the south side of Elkader. There were also numerous road closures across the county, with mudslides reported near Millville. Also near Millville, some freight train cars fell into the Turkey River due to a bridge collapse. St.Olaf had about $35,000 in damages, mostly due to erosion. At least two bridges were washed out in the county.
Flood, Fayette
- When
- April 25, 2:00 AM CST to 10:00 PM CST
- Where
- Fayette County, 4.12 mi W of Westgate to 1.54 mi SE of Wadena
- Cause
- Heavy Rain
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 42.777, -92.081
No homes or businesses had major damage due to flood waters, although there were widespread reports of basement flooding in homes. Due to the excessive rainfall, the Turkey River at Eldorado rose 8 feet in 9 hours on the morning of April 25. The Turkey River crested at 18.07 feet at Eldorado, which was only 1.5 feet below the record level of 19.6 feet.
Flood, Clayton
- When
- April 25, 2:00 AM CST to 7:30 PM CST
- Where
- Clayton County, 5.54 mi WSW of Strawberry Pt to 1.9 mi WNW of Volga
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Law Enforcement
- Coordinates
- 42.664, -91.637
Flash Flood, Chickasaw
- When
- April 25, 4:19 AM CST to 7:00 AM CST
- Where
- Chickasaw County, Fredricksburg to 3.2 mi WNW of Bradford
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 42.970, -92.200
Reports from the emergency manager indicated six county roads were washed out due to an estimated 5 to 6 inches of rain. One car was stuck in high water near the Chickasaw-Bremer County line.
Flood, Chickasaw
- When
- April 25, 7:00 AM CST to 2:00 PM CST
- Where
- Chickasaw County, 3.24 mi NW of Horn Fld Arpt to 6.03 mi WNW of Bassett
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 42.946, -92.623
Flood, Clayton
- When
- April 25, 9:00 AM CST to April 30, 10:00 AM CST
- Where
- Clayton County, Mc Gregor to 2.3 mi ESE of Mc Gregor
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 43.020, -91.180
Due to runoff from heavy rainfall, the Mississippi River at McGregor crested at 17.02 feet on April 27. Flood stage is 16 feet. Some basement flooding of homes was reported, as well as flooding of McGregor's Riverfront Park. The Mississippi River at Guttenberg crested at 16.21 feet on April 27 causing minor flooding. Flood stage at Guttenberg is 15 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, April 24, 2008$3.8 million · EF2 · 20 events
- Tornadoes and Flash Flooding in Iowa, April 24 to 25, 2008$210,000 · EF2 · 29 events
- Tornadoes and Flash Flooding in Wisconsin, April 24 to 25, 2008$1.1 million · EF1 · 40 events
- Tornadoes and Flash Flooding in Iowa, April 24 to 26, 2008$1.6 million · EF0 · 46 events
- Tornado and Flash Flood in Nebraska, April 24 to 25, 2008$1.3 million · EF1 · 17 events
- Hail and Damaging Winds in Kansas, April 24, 2008$678,000 · 4.25 in hail · 22 events
- Wildfire in Michigan, April 24, 2008$750,000 · 1 event
- Hail and Damaging Winds in Nebraska, April 24, 2008$155,000 · 1 in hail · 7 events
- Tornadoes and Hail in Kansas, April 24 to 25, 2008EF1 · 17 events
- Flooding in Missouri, April 24 to 28, 20089 events
- Hail in Iowa, April 24 to 25, 20081 in hail · 7 events
- Flash Flood and Hail in Illinois, April 24 to 25, 20080.88 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87926, 85960, 85963, 87672, 87674, 85976, 87671, 91647.